NWS Elko, NV wrote its last area forecast discussion before the first event at Sep 9, 1:01 PM PST, 39 minutes earlier.
Area forecast discussion, Sep 9, 1:01 PM PST, 39 minutes before
Area Forecast Discussion...RESENT
National Weather Service Elko NV
201 PM PDT Thu Sep 9 2021
.SYNOPSIS...A couple of showers linger into this evening and
overnight, but active weather ramps up for Friday. A mix of wet
and dry thunderstorms are expected, coupled with gustier winds.
Quiet weather conditions return for most of us on Saturday.
&&
.SHORT TERM...Tonight through Saturday
A shortwave trough moving in to our region brings a swath of
moisture, reflected in PWAT values of 0.75"-1" for tomorrow.
Guidance suggests some values may exceed an inch, but this may
only occur close to the NV/ID border. Highest QPF totals are
likely to come from Humboldt and Elko counties.It would be fair to
generalize that the bulk of wetting thunderstorms should be along
and north of I50, but south of the highway is more likely to see
a mix of some wet and dry thunderstorms.
Winds are also going to be gusty with much of the CWA seeing winds
along the lines of 15 to 20 mph and gusts approaching 30 to 35
mph. Erratic and stronger winds are likely in the vicinity of
thunderstorms.
As the trough lifts to our north and east, most of us should see a
quieter Saturday. The only exception is the possibility of some
light showers and some dry thunderstorm activity in southeastern
Elko and White Pine counties. Afternoon highs drop to the 80s with
overnight lows mostly in the 40s.
.LONG TERM...Saturday night through next Thursday
Any lingering showers/storms should quickly dissipate Saturday
night across the far east. For Sunday, expect a fairly westerly
zonal setup with ridging to our south. Could be a few
showers/storms across eastern Elko county with lingering moisture
along weakening boundary. For next week, the overall pattern
continues to favor a generally progressive westerly flow with a
couple of troughs passing through the region. Deterministic and
ensembles definitely differ on timing and other details of each
system, but general trend is for one to pass through
Monday/Tuesday timeframe with second one mid to late week.
Moisture looks to be quite limited with these systems, but could
be a few showers and even a storm or two across mainly northeast
NV. Best potential looks to be Sunday and Monday
afternoon/evening. Warm but more seasonable temps for the extended
with highs generally in the upper 70s to 80s; around 4-8 degrees
above normal for this time of year. Trending a bit cooler (70s to
lower 80s) for Thursday with larger trough favored to be over
western US. Nighttime lows generally in the 40s to lower 50s.
Breezy winds at times with each trough passage.
&&
.AVIATION...VFR conditions expected through the period. Showers and
thunderstorms expected to develop over central NV and push north
through this evening. Best potential for impacts looks to be at ELY
and EKO with strong erratic winds possible. Otherwise winds will be
12-20g10g28kts through evening, then becoming 8-13kts overnight.
Friday will again see winds 12-20g20g28kts, slightly stronger at
ELY. Better chance for showers/storms to impact the taf sites as
well, with strong erratic winds and small hail possible.
&&
.FIRE WEATHER...Mostly wet thunderstorms are expected in most FW
Zones on Friday, but parts of 425 and 426 have less of a chance at
thunderstorms bringing 0.10”+ of rainfall. Dry thunderstorms are
expected to stay isolated in coverage. Even though gustier winds
are expected, this weather system is also bringing in a swath of
moisture that’ll bring minimum RH values over 20%.
&&
.LKN WATCHES/WARNINGS/ADVISORIES...
None.
&&
84/87/87/84
Special weather statement, Sep 9, 12:20 PM PST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Elko NV
120 PM PDT Thu Sep 9 2021
NVZ030-031-033>041-101215-
Humboldt County-Northern Elko County-Southeastern Elko County-
Ruby Mountains and East Humboldt Range-White Pine County-
Northern Lander County and Northern Eureka County-
Southern Lander County and Southern Eureka County-
Southwest Elko County-South Central Elko County-
Northwestern Nye County-Northeastern Nye County-
Including the cities of Golconda, Winnemucca, Valmy, Dufferena,
Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee,
Tuscarora, West Wendover, Ely, Ely Airport, Lund, Preston, Ruth,
Cherry Creek, McGill, Argenta, Battle Mountain, Crescent Valley,
Beowawe, Dunphy, Emigrant Pass, Palisade, Eureka, Pinto Summit,
Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport,
Garden Pass, Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork,
Spring Creek, Ruby Lake, Oasis, Manhattan, Round Mountain,
Tonopah, Blue Eagle Ranch, and Duckwater
120 PM PDT Thu Sep 9 2021
...GUSTY WINDS AND THUNDERSTORM CHANCES THROUGH FRIDAY...
Some breezy south to southwest winds this afternoon and evening
could lead to elevated fire weather conditions. In addition,
isolated mainly virga showers and dry storms expected to develop
as well. Lightning strikes and strong outflow winds are possible,
which could also lead to an elevated fire weather threat.
On Friday, an upper level disturbance is expected to pass through
the region, bringing cooler temps, breezy to windy conditions,
and a better chance for showers and storms. Some storms could
produce strong outflow winds, small hail and heavy downpours. The
fire weather threat will continue to be elevated.
Quieter weather expected for the weekend, although a few showers
and storms will still be possible across far eastern Nevada.
Visit www.weather.gov/elko for the latest weather information.